Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 23, 2025, 4:56 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2025, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 23, 2025, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:32 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Severe weather possible this afternoon and early evening. Main threat will be wet microbursts.
- Several rounds of heavy rain expected from late Tuesday night into Thursday night. If training storms can occur, there will be the potential of flash flooding.
Area forecast discussion, Jun 23, 3:32 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
332 PM CDT Mon Jun 23 2025
.KEY MESSAGES...
- Severe weather possible this afternoon and early evening. Main
threat will be wet microbursts.
- Several rounds of heavy rain expected from late Tuesday night
into Thursday night. If training storms can occur, there will
be the potential of flash flooding.
&&
.DISCUSSION...
Issued at 332 PM CDT Mon Jun 23 2025
This Afternoon into the Evening
A cold front will move through the area. Surface-based CAPES are
range from 1500 to 3000 J/kg. The effective shear are in the 35
to 40 knot range. With freezing levels up to 15,000 feet and a
skinny CAPE profile, the probabilities for large hail look low
generally less than 2 percent. With precipitable water values up
to 2 inches and DCAPES ranging from 800 to 1100 J/kg, it
appears that our primary severe weather risk will be from wet
microbursts. There will be the potential for heavy rain as the
remnants of Erick moves northeast through the region.
Tuesday and Tuesday Evening
The front will move south toward the Interstate 80 corridor.
Surface-based CAPES south of Interstate 90 will be up to 750
J/kg. With weak 850 mb convergence, only expecting scattered
showers and maybe a thunderstorm.
Late Tuesday Night into Thursday Night
The front move back north and then stall and north of the
Interstate 90 corridor. As several waves move along this
boundary there will be several rounds of showers and storms
moving through the region. Precipitable water values along and
north of this front will be near 2 inches and between 1.8 and 2
inches south of this front. Warm cloud layer depths climb into
the 3.5 to 4 km range. This result in the potential for heavy
rain. The mean QPF in the ensembles are ranging from 2 to 4
inches for this time period. The 23.12z LREF probabilities for 4
inches or greater remains in the 10 to 25 percent range.
The flooding potential remains unclear due to uncertainties on
where this front will be located and where training showers and
storms are able to occur. Flash flooding potential will be
confined to these areas.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1219 PM CDT Mon Jun 23 2025
A line of elevated showers and storms will move through KLSE
through 23.19z. There will then be a brief 1 to 2 hour break
before they return and the storm threat will last through 23.24z.
KRST will see a threat for storms through 23.22z. Some of these
storms will be severe. The main threat will be winds and to a
smaller extent hail. The ceilings will become MVFR tonight and
remain that way into Tuesday morning.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ042>044-
053>055-061.
MN...None.
IA...Heat Advisory until 7 PM CDT this evening for IAZ011-029-030.
&&
DISCUSSION...Boyne
AVIATION...BoyneHazardous weather outlook, Jun 23, 4:16 AM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 416 AM CDT Mon Jun 23 2025 IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 241330- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse- 416 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Scattered strong to severe storms are possible this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rounds of showers and storms are expected through Friday. Repeated heavy rainfall could lead to areas of flooding. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ011-029-030-WIZ042>044-053>055-061-241330- Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 416 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Impacts from high heat are expected again today as heat indices near 100 degrees. A Heat Advisory continues into the early evening. Scattered strong to severe storms are possible this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rounds of showers and storms are expected through Friday. Repeated heavy rainfall could lead to areas of flooding. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 23, 3:06 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
306 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Tstm Wnd Dmg 1 N Dexter 43.73N 92.71W
06/23/2025 Mower MN Trained Spotter
Healthy pine trees snapped at the trunk at
the Dexter Cemetery. Time estimated on
radar.
&&
KBSpecial weather statement, Jun 23, 3:19 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service La Crosse WI
319 PM CDT Mon Jun 23 2025
MNZ088-WIZ033-041-232100-
Winona MN-Trempealeau WI-La Crosse WI-
319 PM CDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WINONA...NORTHERN
LA CROSSE AND SOUTHEASTERN TREMPEALEAU COUNTIES THROUGH 400 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dakota, or 12 miles northwest of La Crosse, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Holmen, Dakota, and Brice Prairie around 325 PM CDT.
Other locations impacted by this storm include Camp Decorah,
Stevenstown, Council Bay, New Hartford, County Roads M And W, Mindoro
Cut, Dresbach, Severson Coulee, Mindoro, and New Amsterdam.
This includes Interstate 90 in Minnesota between mile markers 263 and
273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Wisconsin.
&&
LAT...LON 4396 9102 4385 9150 4385 9152 4400 9152
4411 9120
TIME...MOT...LOC 2017Z 246DEG 35KT 4392 9146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaumgardtSpecial weather statement, Jun 23, 3:30 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
330 PM CDT Mon Jun 23 2025
IAZ010-011-019-MNZ095-096-232130-
Winneshiek IA-Chickasaw IA-Allamakee IA-Fillmore MN-Houston MN-
330 PM CDT Mon Jun 23 2025
...STRONGER THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA INTO FAR
SOUTHEASTERN MINNESOTA WITH GUSTY WINDS THROUGH 430 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mabel to Protivin. Movement was northeast
at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mabel and Ridgeway around 335 PM CDT.
Decorah, Spring Grove, and Houston around 340 PM CDT.
Caledonia around 350 PM CDT.
La Crescent and Hokah around 400 PM CDT.
Brownsville around 420 PM CDT.
Other locations impacted by these storms include Volney, County Roads
A 52 And W 60, Festina, Nordness, Quandahl, Riceford, County 5 And
Peyton Road, Bluffton, Churchtown, and County Road W 46 And
Centennial Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...southeastern Minnesota...and southwestern and
west central Wisconsin.
&&
LAT...LON 4309 9221 4321 9212 4321 9208 4326 9208
4384 9164 4385 9129 4379 9126 4308 9127
TIME...MOT...LOC 2028Z 229DEG 42KT 4360 9180 4322 9208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaumgardtLocal storm report, Jun 23, 3:32 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
332 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Gst 1 E Ridgeway 43.91N 91.54W
06/23/2025 M53 MPH Winona MN Mesonet
Mesonet station MN012 I-90 - Ridgeway - Mp
261.
&&
KBSpecial weather statement, Jun 23, 4:32 PM CDT, 24 minutes before
Special Weather Statement National Weather Service La Crosse WI 432 PM CDT Mon Jun 23 2025 WIZ041>043-053-232300- La Crosse-Monroe-Juneau-Vernon- Including the cities of La Crosse, Sparta, Tomah, Mauston, and Viroqua 432 PM CDT Mon Jun 23 2025 ...Heavy Rain and Severe Thunderstorm Update for Westcentral and Central Wisconsin... The threat for severe thunderstorms with damaging winds is pushing southeast. As of 430 pm, that threat was located roughly south of a Wisconsin Dells to Oelwein Iowa line. Further north toward the I-90 corridor, including Vernon county, clusters of thunderstorms will continue across the area through 6 pm before pushing southeast. Heavy rain with 1" per hour rainfall rates will accompany some of the storms, which could result in minor urban street flooding. If repeated rounds of heavy rain are realized, flooding could become more widespread. Rieck/Baumgardt
Special weather statement, Jun 23, 4:43 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
443 PM CDT Mon Jun 23 2025
WIZ043-053>055-232230-
Juneau WI-Richland WI-Vernon WI-Crawford WI-
443 PM CDT Mon Jun 23 2025
...STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH FROM CENTRAL INTO
SOUTHWEST WISCONSIN THROUGH 530 PM CDT...
At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mauston to Prairie Du Chien. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prairie Du Chien, Richland Center, Mauston, Boscobel, Hillsboro,
Wonewoc, Germantown, Westport, Lemonweir, Excelsior, Bridgeport,
Seneca, Rockbridge, Lindina, Wauzeka, Ithaca, Soldiers Grove, Sylvan,
Lyndon Station, and Gays Mills.
This includes Interstate 90/94 between mile markers 67 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa...and central and southwestern Wisconsin.
&&
LAT...LON 4364 9031 4356 9031 4355 9019 4336 9019
4321 9051 4317 9069 4312 9074 4308 9085
4306 9094 4299 9106 4299 9116 4313 9118
4388 9002 4364 8979
TIME...MOT...LOC 2143Z 332DEG 25KT 4377 9005 4311 9107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaumgardtThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:34 PM CDT | Special Weather Statement | ARX | La Crosse | 41 min |
| Jun 23, 12:50 PM CDT | Special Weather Statement | ARX | Monroe | 40 min |
| Jun 23, 1:12 PM CDT | Special Weather Statement | ARX | Juneau | 48 min |
| Jun 23, 1:35 PM CDT | Special Weather Statement | ARX | Adams | 40 min |
| Jun 23, 3:19 PM CDT | Special Weather Statement | ARX | La Crosse | 41 min |
| Jun 23, 3:22 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 27 min |
| Jun 23, 4:43 PM CDT | Special Weather Statement | ARX | Crawford, Richland | 47 min |
| Jun 23, 4:48 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland, Vernon | 57 min |
| Jun 23, 3:30 PM CDT | Special Weather Statement | ARX | Allamakee, Winneshiek | 60 min |
| Jun 23, 2:04 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted | 56 min |
| Jun 23, 2:36 PM CDT | Special Weather Statement | ARX | Winona | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.